An algorithm for the numerical solution of nonlinear fractional-order van der Pol oscillator equation. (English) Zbl 1255.65142

Summary: This paper is devoted to the numerical simulation for solving a special class of fractional differential equations. Based on the Grünwald-Letnikov definition of a fractional derivative, a numerical scheme for the approximation of the solution is discussed. By using this scheme, we solve the fractional Van der Pol equation. The results obtained here compare well with the analytical solutions and this shows that the numerical scheme is stable.


65L12 Finite difference and finite volume methods for ordinary differential equations
34A08 Fractional ordinary differential equations
34C15 Nonlinear oscillations and coupled oscillators for ordinary differential equations
65R20 Numerical methods for integral equations
45J05 Integro-ordinary differential equations
Full Text: DOI


[1] Kilbas, A.A.; Srivastava, H.M.; Trujillo, J.J., Theory and applications of fractional differential, (2006), Elsevier Amsterdam · Zbl 1092.45003
[2] Podlubny, I., Fractional differential equations, (1999), Academic Press San Diego · Zbl 0918.34010
[3] Stanislavsky, A.A., Fractional oscillator, Phys. rev. E, 70, 051103, (2004)
[4] Trujillo, J.J., On a riemann – liouville generalized taylor’s formula, J. math. anal. appl., 231, 255-265, (1999) · Zbl 0931.26004
[5] Oldham, K.B.; Spanier, J., ()
[6] Daftardar-Gejji, V.; Jafari, H., Solving a multi-order fractinal differential equation using Adomian decomposition, Appl. math. comput., 189, 541-548, (2007) · Zbl 1122.65411
[7] Jafari, H.; Seifi, S., Solving a system of nonlinear fractional partial differential equations using homotopy analysis method, Commun. nonlinear sci. numer. simul., 14, 5, 1962-1969, (2009) · Zbl 1221.35439
[8] Jafari, H.; Khalique, C.M.; Nazari, M., Application of Laplace decomposition method for solving linear and nonlinear fractional diffusion-wave equations, Appl. math. lett., 24, 11, 1799-1805, (2011) · Zbl 1231.65179
[9] Jafari, H.; Yousefi, S.A.; Firoozjaee, M.A.; Momani, S.; Khalique, C.M., Application of Legendre wavelets for solving fractional differential equations, Comput. math. appl., 62, 3, 1038-1045, (2011) · Zbl 1228.65253
[10] Khan, M.; Anjum, A.; Fetecau, C.; Qi, H., Exact solutions for some oscillating motions of a fractional Burgers fluid, Math. comput. modelling, 51, 5-6, 682-692, (2010) · Zbl 1190.35225
[11] Momani, S.; Odibat, Z., Numerical approach to differential equations of fractional order, J. comput. appl. math., 207, 1, 96-110, (2007), J. Comput. Appl. Math. · Zbl 1119.65127
[12] Singh, J.; Gupta, P.K.; Rai, K.N., Solution of fractional bioheat equations by finite difference method and HPM, Math. comput. modelling, 54, 9-10, 2316-2325, (2011) · Zbl 1235.65113
[13] Wu, G., Adomian decomposition method for non-smooth initial value problems, Math. comput. modelling, 54, 9-10, 2104-2108, (2011) · Zbl 1235.65105
[14] Cai, X.; Liu, F., Numerical simulation of the fractional-order control system, J. appl. math. comput., 23, 1-2, 229-241, (2007) · Zbl 1130.93029
[15] Liu, Q.; Liu, F., Numerical simulation flow with fractinal for the 3D seepage derivatives in porpous media, IMA J. appl. math., 74, 201-229, (2009) · Zbl 1169.76427
[16] Scherer, R.; Kalla, S.L., Numerical treatment of fractional heat equation, Appl. numer. math., 58, 1212-1223, (2008) · Zbl 1143.65105
[17] Caponetto, R.; Dongola, G.; Fortuna, L.; Petras, I., Fractional order systems: modeling and control applications, (2010), World Scientific Singapore
[18] Atay, F.M., Van der pol’s oscillator under delayed feedback, J. sound vib., 218, 2, 333-339, (1998) · Zbl 1235.70142
[19] Barari, A.; Omidvar, M.; Ganji, D.D., Application of homotopy perturbation method and variational iteration method to nonlinear oscillator differential equations, Acta appl. math., 104, 161-171, (2008) · Zbl 1197.34015
[20] Barbosa, R.S.; Machado, J.A.T.; Vingare, B.M.; Calderon, A.J., Analysis of the van der Pol oscillator containing derivatives of fractional order, J. vib. control, 13, 9-10, 1291-1301, (2007) · Zbl 1158.70009
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.